Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 36, NWS Springfield, MO

June 1, 2024Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 1, 2024, 1:45 AM CDT for Phelps County, Missouri. It took effect at Jun 2, 2024, 8:20 PM CDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2024, 1:45 AM CDT (06:45 UTC)
In effect from
Jun 2, 2024, 8:20 PM CDT
Expired
Jun 4, 2024, 8:39 AM CDT
In force
36 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 12:23 AM CDT, 1 hour 22 minutes earlier. Its key messages:

  • Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4".
  • Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms.
Area forecast discussion, Jun 1, 12:23 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1223 AM CDT Sat Jun 1 2024

.KEY MESSAGES...

- Widespread showers and a few thunderstorms through tonight.
  There is a Slight Risk (2 out of 4) of flash flooding with
  localized rainfall amounts up to 3-4".

- Warm and muggy summer-like pattern Sunday into midweek with
  daily chances for showers and thunderstorms.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 236 PM CDT Fri May 31 2024

MCV is currently on the border of SE KS and SW MO and will slowly
continue pushing northeast. Right now, no imminent threat for
flooding is occurring. Though, nuisance flooding could occur
especially near the center of the MCV over in SW MO.
Temperatures across the area have stayed upper 60s to lower 70s
with overcast skies. Tonight, as rain continues to push east,
there is a 20-40% chance of visibilities lower than 3 SM
according to the SREF. Therefore, patchy fog could form in areas
where cloud cover can disperse the quickest (SW MO), thought
confidence is still low at this time. Low temperatures will be
in the lower 60s tonight.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 236 PM CDT Fri May 31 2024

The long term forecast will continue to feature intermittent rain
chances through the start of next week thanks to a series of mid-
level shortwaves that move through the area. Though, no all day
washouts are expected. As mentioned previously, hot and humid
temperatures are on the way for the start of June with highs in
the mid 80s and dewpoints in the lower 70s. With a moist
airmass in place, pop up thunderstorms will be possible each
day. Model PWAT values of 1.5 to 1.7 inches will be in place
next week which would be just above the 90th percentile for our
area during this time of the year. It'll definitely start to get
that summer feel here in southern Missouri.

As far as how much rain will fall, LPMM for Saturday into Monday has
the bulk of the rain falling over southeastern MO with amounts
topping out near 1 to 2 inches. Southwestern MO has much lower QPF
amounts of less than 0.5 of an inch through the weekend.

Saturday-Sunday: Saturday will end up being a nice day once the
clouds/lingering rain showers clear out. Highs will reach the
lower 80s by the afternoon with mostly clear skies expected.
Saturday night we will see a break in the rain with lows in the
lower 60s. A shortwave moves through northern MO on Sunday and
will bring our next round of showers and thunderstorms. Right
now, not expecting any severe weather to occur, but there could
be a few rumbles of thunder throughout the day. Best chances for
rain will be in the afternoon with a 20-30% west of HWY 65.

Per the previous discussion, CIPS/CSU analogs do have a signal for
potential severe weather to occur over the area Monday/Tuesday. This
most likely is associated with a cold front that will move through
overnight Monday into Tuesday. Still too early to determine exact
hazards and locations that will be affected, more updates to come
later in the weekend.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1214 AM CDT Sat Jun 1 2024

A persistent line of thunderstorms extending from southwest to
northeast will impact the BBG site at the beginning of the TAF
period. Otherwise, the terminal sites are expected to remain
precipitation-free.

Areas of fog will be another factor to watch early this morning.
The highest probabilities (50%) of visibilities less than 1
mile are at JLN, where they may observe more clearing. However,
patchy fog will also be possible at the other sites.

Flight conditions are expected to gradually improve to MVFR
during the morning hours and then to VFR by mid- afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Didio
Hazardous weather outlook, May 31, 10:13 PM CDT, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1013 PM CDT Fri May 31 2024

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1013 PM CDT Fri May 31 2024

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated lightning risk.
  Elevated excessive rainfall risk
  Limited Fog risk.

DISCUSSION...

Widespread showers and a few thunderstorms are moving through the
area tonight. Locally heavy rainfall totals of 3 to 4 inches may
pose a risk for flash flooding, especially for areas east of
Highway 65.

Fog is expected to develop tonight into Saturday morning and may
become dense mainly along and west of Highway 65.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A showers and thunderstorms may linger across portions of the
eastern Ozarks on Saturday.

Daily thunderstorm chances continue Sunday into the middle of
next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, May 31, 8:39 PM CDT, 5 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
839 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Flood            8 NE Winona             37.10N 91.23W
05/31/2024                   Shannon            MO   Dept of Highways

            Route NN is closed due to flooding of Rocky
            Creek.

&&

BIP
Local storm report, May 31, 10:30 PM CDT, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1030 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     Flash Flood      4 E Mansfield           37.11N 92.51W
05/31/2024                   Wright             MO   Dept of Highways

            MODOT reported water over the roadway on
            Highway 60 east of Mansfield.

&&

JD
Local storm report, May 31, 10:52 PM CDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1052 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     Flash Flood      4 WNW Ava               36.97N 92.73W
05/31/2024                   Douglas            MO   Dept of Highways

            Route Y is flooded at Cowskin Creek.

&&

Titus
Local storm report, May 31, 10:53 PM CDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1053 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     Flash Flood      4 NNW Brushyknob        37.01N 92.52W
05/31/2024                   Douglas            MO   Dept of Highways

            Route U is flooded at Bryant Creek.

&&

Titus
Local storm report, May 31, 10:54 PM CDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1054 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     Flash Flood      2 E Ava                 36.96N 92.62W
05/31/2024                   Douglas            MO   Dept of Highways

            Route FF is flooded at Hunter Creek.

&&

Titus
Local storm report, May 31, 11:18 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1118 PM CDT Fri May 31 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     Rain             4 ENE Mansfield         37.12N 92.50W
05/31/2024  M6.47 Inch       Wright             MO   Mesonet

            Mesonet station CW2523 Macomb. 24 hour
            rainfall, with most of that falling in the
            last 6 hours.

&&

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:36 PM CDTFlash Flood WarningSGFTexas, Wright3 hr
May 31, 8:51 PM CDTFlash Flood WarningSGFDouglas, Wright11 hr
Jun 1, 12:24 AM CDTAreal Flood WarningSGFCamden, Dallas, Hickory, Polk10 hr
Jun 1, 12:43 AM CDTFlash Flood WarningSGFLaclede, Pulaski, Texas, Webster, Wright8 hr
Jun 1, 1:45 AM CDTRiver Flood WarningSGFPulaski30 hr
Jun 1, 1:45 AM CDTRiver Flood WarningSGFLaclede43 hr
Jun 1, 2:24 AM CDTDense Fog AdvisorySGFBarry, Barton, Jasper, Lawrence, McDonald, Newton6 hr
Jun 1, 7:55 AM CDTAreal Flood WarningSGFDouglas, Laclede, Pulaski, Texas, Webster, Wright12 hr

Nearby

River Flood Warnings in Missouri, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.